MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29711
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire was fractured and an additional surgery was required.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified posterior tibial artery (pt).A peripheral rotawire and wireclip torquer - bx5 was selected for use and inserted through a bern catheter.During the procedure, the 5fr bern catheter was removed and left-sided 5/6 fr slender sheath access was lost.Upon reinsertion of the pedal sheath over the wire, the rotawire looped, kinked and broke off in the foot.No hematoma or active bleeding was noted.The physician attempted to re-stick the left pt with the ultrasound guidance, but no vessel was visualized and spasm was presumed.Right common femoral artery access was obtained with a 6fr sheath.However, the physician noticed that the rotawire was now located in the descending superior vena cava.A 6fr snare was used in an attempt to remove the device.The rotawire was pulled into the right common iliac artery, but broke in the snare.The intended procedure was not completed.The patient was then transported to a vascular surgeon for removal of the wire.A small incision was made in the top of the left foot and hemostats were used to remove the rotawire in its entirety.No bleeding occurred and the patient fully recovered after the procedure.
 
Additional Manufacturer Narrative
Correction: h6 device codes: detachment of device or device component.Device evaluated by manufacturer: the device was returned for analysis.Visual & microscopic inspection revealed that the guidewire was observed with a portion detached and not returned, approximately at 10 cm from the distal tip.The device has multiple kinks.Dimensional inspection revealed that the overall length does not meet specifications.The reported complaint was confirmed.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16503731
Report Number2124215-2023-09086
Device Sequence Number11600970
Product Code MCW
UDI-Device Identifier08714729838890
UDI-Public08714729838890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model Number29711
Device Catalogue Number29711
Device Lot Number0030493509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown